MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an epic biliary endoscopic stent was to be implanted in the common bile duct to treat a malignant stricture due to cancer during a biliary metal stenting procedure performed on (b)(6) 2023.The patient's anatomy was tight but not tortuous and was dilated with hurricane dilatation balloon prior to stent placement.During the procedure, the physician deployed the epic biliary stent using the thumbwheel method; however, the stent was not deployed.During removal, the stent partially opened inside the scope, and it was partially released onto the delivery system when it was removed from the patient.The procedure was completed with a different device.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code a15 captures the reportable event of epic biliary endoscopic stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation on march 14, 2023, that an epic biliary endoscopic stent was to be implanted in the common bile duct to treat a malignant stricture due to cancer during a biliary metal stenting procedure performed on (b)(6) 2023.The patient's anatomy was tight but not tortuous and was dilated with hurricane dilatation balloon prior to stent placement.During the procedure, the physician deployed the epic biliary stent using the thumbwheel method; however, the stent was not deployed.During removal, the stent partially opened inside the scope, and it was partially released onto the delivery system when it was removed from the patient.The procedure was completed with a different device.There were no reported patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of epic biliary endoscopic stent partially deployed.Block h10: the epic biliary endoscopic stent and delivery system were received for analysis.The stent was returned partially deployed on the delivery system.Visual and tactile inspection found kinks at more than one location; the stainless-steel shaft and rack were kinked at the same location, approximately 70 mm proximal of the pull grip; the rack was also found to have been separated; and the handle was found to have been separated into two sections.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported event as the stent was received partially deployed.The kink noted on the sheath, stainless-steel shaft, and rack most likely occurred due to an unintended interaction between the user and the device; however, it could not be identified if it happened during procedure or handling of the device post procedure.Additionally, it is not known as to why the customer separated the handle.Based on all available information, the investigation concluded that the reported event of stent partially deployed was probably due to anatomical factors encountered during procedure.It was reported that the patient anatomy was tight which most likely contributed to the resistance encountered when attempting to deploy the stent and resulted to partial stent deployment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of epic biliary endoscopic stent partially deployed.Block h10: the epic biliary endoscopic stent and delivery system were received for analysis.The stent was returned partially deployed on the delivery system.Visual and tactile inspection found kinks at more than one location; the stainless-steel shaft and rack were kinked at the same location, approximately 70 mm proximal of the pull grip; the rack was also found to have been separated; and the handle was found to have been separated into two sections.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported event of the stent being partially deployed.Most likely, anatomical and procedural factors encountered during the procedure limited the performance of the device and contributed to the reported event.Additionally, the patient's anatomy was tight, which most probably contributed to the resistance when attempting deployment of the stent, which resulted in the partial deployment of the stent that was noticed only when the device was removed from the patient.The damage on the sheath, stainless-steel shaft, and rack was most likely due to the handling of the device, and the separation on the handle could not be identified.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16621320
Report Number3005099803-2023-01612
Device Sequence Number7305938
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0029189296
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/24/2023
06/13/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date06/09/2023
06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown